Nebraska, 2005

Hail in Nebraska, May 6, 2005

May 6, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 6, 1:29 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, May 6, 1:29 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT FRI MAY 6 2005

.SHORT TERM...UPPER LEVEL JET WILL BE OVER THE EASTERN HALF OF
THE CWA ON SAT. SOUTH TO SOUTHWEST FLOW ALOFT OVER THE CWA TONIGHT
AS UPPER TROUGH MOVES INTO WY. A SHORT WAVE WILL MOVE ACROSS THE
NEB PANHANDLE THIS EVENING. PVA AND UPPER LEVEL DIVERGENCE WILL
ALSO OCCUR OVER THE FORECAST AREA AFTER MIDNIGHT TONIGHT. AN UPPER
LOW WILL FORM OVER THE AREA BY NOON SAT...AND MOVE SLOWLY EAST
DURING THE AFTERNOON. A PACIFIC COLD FRONT WILL MOVE SLOWLY EAST
ACROSS THE AREA TONIGHT AND WILL BE EAST OF THE CWA BY 12Z
SAT...AS AS SURFACE LOW MOVES FROM NORTHERN WY AND INTO SD. LOW
LEVEL MOISTURE WILL INCREASE ACROSS THE AREA TONIGHT...THEN
DECREASE ACROSS THE PLAINS SAT. MID LEVEL MOISTURE WILL BE PRESENT
THROUGH THE PERIOD. LIS ARE FROM 0 TO -3 THIS AFTERNOON AND WILL
CONTINUE THIS EVENING...ESPECIALLY IN THE NEB PANHANDLE. CAPE
VALUES ARE OVER 750 J/KG IN THE PANHANDLE LATE THIS AFTERNOON. BY
MID EVENING THE HIGHER CAPE VALUES MOVE OFF TO THE EAST AND LIS
INCREASE. WILL GO WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE
PANHANDLE THROUGH THIS EVENING AND WILL LINGER ACROSS THE EASTERN
PANHANDLE TIL MIDNIGHT. COOLER AIR AND THE UPPER LOW MOVING ACROSS
THE AREA SATURDAY...WILL RESULT IN A CHANCE OF THUNDERSTORMS ONCE
AGAIN SAT AFTERNOON. THE STORMS SHOULD NOT REACH SEVERE LEVELS
SATURDAY. HIGH TEMPERATURES SAT WILL BE AROUND 5 DEGREES COOLER.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...UPPER LOW MOVES SLOWLY
ACROSS WYOMING SATURDAY. WRAPAROUND MOISTURE WILL BRING SOME
PRECIP TO WYOMING WITH SNOW LEVELS AT AROUND 8000 FEET SATURDAY...
DROPPING TO 6500-7000 FEET SATURDAY NIGHT. INGREDIENTS ARE COMING
TOGETHER FOR ANOTHER DEEP BLANKET OF SNOW OVER THE MOUNTAINS FOR
SATURDAY NIGHT THROUGH SUNDAY. PLENTY OF MOISTURE IN THE NORTHWEST
FLOW BEHIND THE LOW AND A LACK OF STABILITY WILL CONTRIBUTE TO THE
POTENTIAL FOR A FOOT OR MORE OF MOUNTAIN SNOW. A WINTER STORM
WATCH HAS BEEN ISSUED. THE LOW WILL FILL AS IT MOVES INTO NEBRASKA
SUNDAY NIGHT AND MONDAY...SO PRECIP THREAT WILL DECREASE. THE WEAK
RIDGE IN BETWEEN SYSTEMS WILL BRING A WARM AND MAINLY DRY MONDAY.
AS NEXT UPPER LOW APPROACHES FROM THE WEST TUESDAY...PRECIP WILL
SPREAD FROM WEST TO EAST. THIS SYSTEM IS DEPICTED SIMILAR BY THE
GFS/DGEX TO THIS WEEKENDS SYSTEM WITH AN INITIAL DOSE OF SEVERE
WEATHER IN THE PANHANDLE TUESDAY OR WEDNESDAY FOLLOWED BY A
SHOWERY PERIOD ACROSS THE FORECAST AREA. IT COULD BE ANOTHER SHOT
OF COPIOUS SNOW FOR HIGHER ELEVATIONS AS LOW SITS AND SPINS OVER
THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM NOON SATURDAY TO 6 PM SUNDAY FOR
WYZ063(SNOWY RANGE).
NE...NONE.

&&

KMD/POMEROY
Hazardous weather outlook, May 6, 12:27 PM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
127 PM MDT FRI MAY 6 2005

NEZ001>003-019>021-054-055-071930-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
127 PM MDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND
EVENING AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION.
ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

WYZ059>062-064>070-071930-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
127 PM MDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON
AND EVENING.  A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS
AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION. ANOTHER
WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-071930-
SNOWY RANGE-
127 PM MDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SNOWY RANGE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON
AND EVENING.  A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH IS IN EFFECT FOR SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON. REFER TO THE LATEST WINTER STROM WATCH STATEMENT
(WWUS45 KCYS) FOR MORE INFORMATION.

ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cheyenne radar (KCYS), 168 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
May 6, 4:48 PM MST to 4:52 PM MST
Where
Box Butte County, 15 mi WSW of Alliance
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.017, -103.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446405.